Georgia, 2015

Hail and Damaging Winds in Georgia, April 25, 2015

April 25, 2015 · NWS FFC · 20 events in 13 counties and zones

A short wave moving out of the central plains into the Tennessee Valley combined with strong instability and moderate shear in the lower and middle levels of the atmosphere to produce widespread severe thunderstorms with damaging winds and large hail across central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.8 million
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A short wave moving out of the central plains into the Tennessee Valley combined with strong instability and moderate shear in the lower and middle levels of the atmosphere to produce widespread severe thunderstorms with damaging winds and large hail across central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 25, 6:21 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 25, 6:21 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 AM EDT SAT APR 25 2015

.PREV DISCUSSION... /ISSUED 341 AM EDT SAT APR 25 2015/

SHORT TERM /TODAY THROUGH SUNDAY/...
COMPLICATED SURFACE PATTERN ACROSS THE EASTERN HALF OF THE THE U.S.
ACROSS THE CWFA...HIGH PRESSURE HAS MOVED OFFSHORE AND AN OLD NEARLY
DIFFUSE SURFACE BOUNDARY IS ACROSS NORTHERN GA. FURTHER WEST...LOW
PRESSURE ACROSS THE PLAINS STATES WILL MOVE EAST TODAY ALONG ANOTHER
OLD SURFACE BOUNDARY...INTO THE TN AND OH VALLEYS. REGIONAL RADAR
SHOWS A LARGE AREA OF CONVECTION...AN MCS...MOVING EAST/SLIGHTLY
NORTHEAST ACROSS MISSISSIPPI INTO WESTERN AL.

IN THE MID LEVELS...AN UPPER LOW/STRONG SHORTWAVE ACROSS THE CENTRAL
U.S. WILL MOVE EAST INTO THE TN/OH VALLEYS. FURTHER SOUTH...STRONG
SHORTWAVE ENERGY ASSOCIATED WITH THE MCS CURRENTLY ACROSS
MISSISSIPPI WILL CONTINUE TO TREK EASTWARD/SLIGHTLY NORTHEASTWARD
THIS MORNING. DON'T THINK THAT THE SYNOPTIC OR HI-RES MODELS
INITIALIZED THIS FEATURE VERY WELL. IN ADDITION...THE MID LEVEL
LAPSE RATES ARE SOMEWHAT STEEPER THAN PROGGED.

SPEAKING OF THE HI-RES MODELS...THEY ALL HAVE DIFFERENT SOLUTIONS
FOR TODAYS SYSTEM...ESPECIALLY THE AFTERNOON CONVECTION. ALL OF THE
HI-RES MODELS AGREE THAT THE ACTIVITY MOVING IN FROM ALABAMA WILL
IMPACT THE CWFA BY AROUND 09Z. THE SECOND AREA OF STRONGER
CONVECTION...BACK OVER MISSISSIPPI...DRIVEN BY THE STRONG SHORTWAVE
ENERGY MAY NOT WEAKEN AS MUCH AS SOME OF THE HI-RES MODELS ARE
PROGGING. AT THIS TIME...THE WRF SEEMS TO HAVE A PRETTY DECENT
HANDLE ON WHAT IS GOING ON NOW...INCLUDING THE STRONGER ACTIVITY
ACROSS MISSISSIPPI. SO...HAVE LEANED CLOSER TO THE WRF SOLUTION FOR
THE VERY SHORT TERM PORTION OF THE FORECAST.

THE AFTERNOON FORECAST BECOMES A LITTLE MORE MURKY. BELIEVE
AFTERNOON CONVECTION WILL DEPEND VERY HEAVILY ON THAT HAPPENS THIS
MORNING. THE HI-RES MODELS REALLY BEGIN TO DIVERGE AT THIS POINT.
ALL THE PARAMETERS FOR SEVERE WEATHER WILL BE IN PLACE...INCLUDING
FAVORABLE CONDITIONS FOR A FEW TORNADOES. HOWEVER...EXACTLY
WHEN/WHERE THE AFTERNOON CONVECTION WILL DEVELOP IS THE DIFFICULT
PART OF THE FORECAST. CONVECTIVE INITIATION FOR THE AFTERNOON WILL
DEPEND HEAVILY ON ANY OUTFLOW/DIFFERENTIAL HEATING BOUNDARIES THAT
THE OVERNIGHT/EARLY MORNING CONVECTION LAYS DOWN. THIS COULD BE A
PRIMARY FOCUS FOR CONVECTION/SURFACE CONVERGENCE.

AS MENTIONED BEFORE...ALL OF THE PARAMETERS FOR SEVERE WEATHER WILL
BE PRESENT TODAY...ESPECIALLY IN THE AFTERNOON. GOOD LOW LEVEL
SHEAR/HELICITY AND STRONG SURFACE INSTABILITY WHERE GOOD HEATING
WILL OCCUR. PLUS...A SURFACE BOUNDARY FOR CONVECTION TO FOCUS UPON.
DAMAGING WIND GUSTS WILL BE LIKELY WITHIN ANY SEVERE THUNDERSTORMS.
WITH THE STRONG SHEAR PRESENT...A FEW TORNADOES ARE NOT OUT OF THE
QUESTION. THE BEST/STRONGEST MID LEVEL SHORTWAVE ENERGY SHOULD BE
ACROSS THE OH/TN VALLEYS...SO THE BEST CHANCES FOR LARGE HAIL SHOULD
BE TO THE NORTH OF THE CWFA. HOWEVER...SINCE MID LEVEL LAPSE RATES
ARE CURRENTLY STEEPER THAN THE MODELS CURRENTLY HAVE
FORECAST...WOULDN'T RULE OUT A LARGE HAIL PRODUCING THUNDERSTORM AT
THIS TIME.

CONVECTION SHOULD LAST INTO THE EVENING HOURS...ALONG WITH THE
CHANCES FOR SEVERE WEATHER. DO EXPECT ACTIVITY TO LOSE SOME STEAM
WITH THE LOSS OF HEATING...BUT MAY NOT COMPLETELY DIMINISH WITH THE
SETTING OF THE SUN. HAVE LEFT SOME POPS IN FOR SUNDAY...AS THE
ACTUAL FRONTAL BOUNDARY DOESN'T MOVE THROUGH UNTIL THEN.

NLISTEMAA

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
WEAK RIDGING AT THE SFC AND MOSTLY DRY CONDITIONS TO BEGIN THE LONG
TERM. SHORTWAVE SLIDES FROM THE MS VALLEY INTO THE TN VALLEY TUESDAY
NIGHT INTO WEDNESDAY WHILE A SFC LOW TRACKS ALONG THE GULF COAST.
THIS RESULTS IN THE RETURN OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT INTO WEDNESDAY NIGHT. GFS IS SLOWER THAN MODEL RUN LAST NIGHT
IN CLEARING OUT THE PRECIPITATION AND HOLDS ONTO IT THROUGH THURSDAY
NIGHT. ALTHOUGH THERE ARE SLIGHT DIFFERENCES IN FEATURES BETWEEN THE
GFS AND THE ECMWF THE TIMING OF DIMINISHING PRECIPITATION IS FAIRLY
SIMILAR. HIGH PRESSURE BUILDS IN BEHIND THAT SYSTEM AND SHOULD LEAD
TO A FEW DRY DAYS.

11

&&

.AVIATION...
12Z UPDATE...
MCS CURRENTLY MOVING THROUGH THE CWFA. EMBEDDED THUNDERSTORMS
SHOULD ONLY LAST UNTIL 13Z OR SO...BUT THE SHOWERS MAY LINGER A
LITTLE LONGER. HI-RES MODELS ARE ALL OVER THE PLACE WITH THE
DEVELOPMENT OF AFTERNOON CONVECTION. CONFIDENCE IS LOW ON THE
WHEN/WHERE CONVECTION WILL INITIATE. WINDS WILL FLIRT WITH DUE
SOUTH THIS MORNING. THE CURRENT RAINFALL MAY REINFORCE THE SE
WINDS FOR A FEW HOURS LONGER...BUT SUSTAINED SPEEDS SHOULD BE
PRETTY LIGHT. A SWITCH OVER TO THE SW SHOULD OCCUR BY THE EARLY

//ATL CONFIDENCE...12Z UPDATE...
LOW CONFIDENCE ON WHEN/WHERE AFTERNOON CONVECTION WILL OCCUR.
MEDIUM CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  63  81  55 /  90  50  20  10
ATLANTA         75  65  80  56 / 100  30  20   5
BLAIRSVILLE     68  58  71  46 / 100  50  20  10
CARTERSVILLE    76  63  78  51 / 100  30  20  10
COLUMBUS        80  67  85  60 /  90  30  30   5
GAINESVILLE     71  63  77  54 / 100  40  20   5
MACON           79  67  86  58 /  90  50  30   5
ROME            75  62  78  51 / 100  30  20   5
PEACHTREE CITY  77  64  82  54 / 100  30  20   5
VIDALIA         81  69  87  62 /  90  50  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 25, 3:19 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EDT SAT APR 25 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
419 AM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE TODAY...

WEATHER HAZARDS EXPECTED...
DAMAGING WIND...LARGE HAIL..TORNADOES AND LOCALIZED FLOODING.

DISCUSSION...
A STORM SYSTEM WILL SWEEP ACROSS THE SOUTHEAST TODAY BRINGING TWO
CHANCES FOR THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA THROUGH
THIS EVENING. THE FIRST ROUND OF STORMS WILL BE THIS MORNING
/THROUGH ABOUT NOON/ WITH A COMPLEX OF STORMS FROM THE WEST MOVING
INTO GEORGIA. THESE STORMS SHOULD WEAKEN AS THEY APPROACH THE
STATE BUT CANNOT COMPLETELY RULE OUT A FEW STRONG TO SEVERE
STORMS WITH THIS SYSTEM. THE MAIN THREAT IS DAMAGING
WINDS. THE MOST LIKELY AREA FOR STRONG TO SEVERE SEVERE STORMS
THIS MORNING WOULD BE ACROSS WESTERN GEORGIA.

THE SECOND ROUND OF THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON
/GENERALLY AFTER 3PM/ AND LASTING INTO THE EVENING. WHILE THERE IS
MORE UNCERTAINTY WITH THIS SECOND ROUND IN TERMS OF COVERAGE OF
STORMS...SEVERE WEATHER PARAMETERS SUGGEST A GREATER THREAT OF
SEVERE WEATHER WITH THIS AFTERNOON/EVENINGS ROUND OF
THUNDERSTORMS. SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF NORTH
AND CENTRAL GEORGIA...BUT THE BETTER CHANCES ARE ACROSS THE
NORTHERN AREAS. DAMAGING WIND...HAIL AND TORNADOES WILL ALL BE
POSSIBLE WITH THE SEVERE STORMS THIS AFTERNOON AND EVENING.

WITH RAINFALL AMOUNTS TODAY AND TONIGHT FORECAST TO BE AROUND ONE
TO ONE AND A HALF INCHES...WIDESPREAD FLOODING IS NOT
ANTICIPATED...HOWEVER LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. IN THE
MEANTIME...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 25, 6:55 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 AM EDT SAT APR 25 2015

GAZ056-058-068-070-251230-
SPALDING GA-PIKE GA-BUTTS GA-LAMAR GA-
755 AM EDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
SPALDING... PIKE...BUTTS AND LAMAR COUNTIES UNTIL 830 AM EDT...

AT 754 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WILLIAMSON TO NEAR ZEBULON...AND MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS SPALDING...PIKE...BUTTS AND LAMAR COUNTIES THROUGH 830 AM EDT.
HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
GRIFFIN...BARNESVILLE...ZEBULON...MILNER...ORCHARD HILL...
MEANSVILLE...ALDORA...CHAPPEL MILL...REDBONE...LIFSEY SPRINGS...
JOHNSTONVILLE...HILLTOP...GOGGINS...PIEDMONT AND LIBERTY HILL.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3321 8432 3322 8388 3320 8389 3320 8404
      3296 8405 3298 8412 3299 8412 3299 8417
      3305 8450
TIME...MOT...LOC 1154Z 274DEG 45KT 3319 8430 3309 8442
Special weather statement, Apr 25, 7:09 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 AM EDT SAT APR 25 2015

GAZ069-079-251245-
TALBOT GA-UPSON GA-
809 AM EDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
TALBOT AND UPSON COUNTIES UNTIL 845 AM EDT...

AT 808 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
MEANSVILLE TO NEAR WOODLAND...AND MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS TALBOT AND UPSON COUNTIES THROUGH 845 AM EDT.
HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
THOMASTON...YATESVILLE...LINCOLN PARK...THE ROCK...SUNSET VILLAGE...
HANNAHS MILL...PLEASANT HILL...BIG LAZER CREEK WMA...REDBONE
CROSSROADS...SALEM...LOGTOWN...SUNNYSIDE AND SPREWELL BLUFF STATE
PARK.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3299 8433 3299 8430 3300 8430 3299 8429
      3299 8412 3280 8412 3280 8415 3271 8419
      3272 8423 3273 8423 3272 8426 3274 8428
      3274 8429 3273 8429 3281 8460
TIME...MOT...LOC 1208Z 280DEG 42KT 3299 8432 3286 8452
Special weather statement, Apr 25, 8:27 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 AM EDT SAT APR 25 2015

GAZ085-097-098-251400-
JOHNSON GA-LAURENS GA-TREUTLEN GA-
927 AM EDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS...LIGHTNING AND
HEAVY RAIN IN JOHNSON...LAURENS AND TREUTLEN COUNTIES UNTIL 1000 AM
EDT...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST DUBLIN...OR OVER DUBLIN...MOVING EAST
AT 55 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS JOHNSON...LAURENS AND TREUTLEN COUNTIES THROUGH 1000 AM EDT.
HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DUBLIN...EAST DUBLIN...ADRIAN...KITE...LOVETT...SPANN...MEEKS...
ORIANNA...MINTER...BLACKVILLE...BREWTON AND SCOTT.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3247 8297 3266 8298 3271 8248 3268 8250
      3266 8249 3265 8247 3264 8251 3262 8252
      3258 8259 3256 8259 3253 8256 3253 8259
      3252 8260 3252 8263 3251 8264 3250 8250
      3246 8241
TIME...MOT...LOC 1326Z 268DEG 46KT 3258 8289

The radar

The Robins AFB radar (KJGX), 56 km away, was scanning. The volume nearest the first event began at 13:27 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Laurens

When
April 25, 8:30 AM EST to 8:40 AM EST
Where
Laurens County, 2.15 mi SSE of Catlin
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.470, -82.810

The Laurens County Emergency Manager reported several large oak trees and numerous pine trees blown down along I-16 near Highway 199.

Thunderstorm Wind, Laurens

When
April 25, 9:20 AM EST to 9:35 AM EST
Where
Laurens County, 2.23 mi E of Westbrook to 2.98 mi E of Hatoff
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.236, -82.963

The Laurens County Emergency Manager reported 35-40 trees blown down across the southern portion of the county.

Thunderstorm Wind, Taylor

When
April 25, 4:35 PM EST to 5:20 PM EST
Where
Taylor County, 0.5 mi NE of Mauk to 1.2 mi NNW of Reynolds
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
32.505, -84.414

The Taylor County 911 center reported numerous trees blown down across the county with the greatest number around Butler. A large tree fell on a shed on Ed Davis Road.

Thunderstorm Wind, Peach

When
April 25, 5:05 PM EST to 5:15 PM EST
Where
Peach County, 1.13 mi SE of Wilson to 0.46 mi NNW of Ft Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.560, -83.905

The broadcast media reported trees blown on Charles Drive on the west side of Fort Valley and in Fort Valley.

Thunderstorm Wind, Muscogee

When
April 25, 5:08 PM EST to 5:15 PM EST
Where
Muscogee County, 0.61 mi WNW of Brookhaven
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.454, -84.939

The broadcast media reported trees and power lines blown down on Buena Vista Road near Holly Hills.

Hail, Laurens

When
April 25, 5:10 PM EST to 5:15 PM EST
Where
Laurens County, 0.01 mi NNE of Montrose
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.550, -83.150

The Fire Department in Montrose reported quarter size hail.

Hail, Crawford

When
April 25, 5:25 PM EST to 5:30 PM EST
Where
Crawford County, 6.86 mi SE of Sandy Point
Measured
1.75 in hail
Property damage
$76,000
Reported by
Public
Coordinates
32.690, -83.860

The public reported golf ball size hail on Richardson Mill Road.

Hail, Bibb

When
April 25, 5:30 PM EST to 5:35 PM EST
Where
Bibb County, 0.43 mi S of Skipperton
Measured
1.75 in hail
Property damage
$1.7 million
Reported by
Social Media
Coordinates
32.744, -83.700

A picture of several golf ball size hail stones that fell on Hartley Bridge Road was received via social media.

Hail, Peach

When
April 25, 5:33 PM EST to 5:38 PM EST
Where
Peach County, 0.58 mi W of Byron
Measured
1.75 in hail
Property damage
$476,000
Reported by
Broadcast Media
Coordinates
32.650, -83.760

The broadcast media relayed a photo of golf ball size hail in Byron.

Hail, Laurens

When
April 25, 5:35 PM EST to 5:45 PM EST
Where
Laurens County, 1.5 mi NNE of Harlow
Measured
2.75 in hail
Property damage
$439,000
Reported by
Broadcast Media
Coordinates
32.500, -82.960

The broadcast media relayed photos of baseball size hail that fell on the Academy Avenue Extension in Dublin.

Thunderstorm Wind, Laurens

When
April 25, 5:35 PM EST to 5:40 PM EST
Where
Laurens County, 1.5 mi NNE of Springhaven
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Broadcast Media
Coordinates
32.450, -83.020

The broadcast media reported a tree blown down on Highway 257 near West Laurens High School.

Thunderstorm Wind, Peach

When
April 25, 5:45 PM EST to 6:00 PM EST
Where
Peach County, 0.82 mi ESE of Wilson to 1.36 mi SE of Wilson
Measured
75 kt (86 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.566, -83.907

The Peach County Emergency Manager reported 20-30 pecan trees uprooted near Valley View Drive and State Highway 96. Power lines were also blown down in the area and light standards were blown down at the Peach County High School baseball field.

Thunderstorm Wind, Sumter

When
April 25, 5:50 PM EST to 6:00 PM EST
Where
Sumter County, 1.7 mi SSE of Croxton Crossroads to 3.01 mi S of Danville
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
31.927, -84.309

The Sumter County 911 center reported trees blown down across the county. The greatest damage was just north of Leslie.

Thunderstorm Wind, Houston

When
April 25, 5:55 PM EST to 6:05 PM EST
Where
Houston County, 1.49 mi WNW of Houston Lake to 2.02 mi ENE of Houston Lake
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media
Coordinates
32.510, -83.693

Several reports of trees blown down from the Lake Joy and Houston Lake area to Bob White Road in Kathleen were received from the broadcast media.

Thunderstorm Wind, Crisp

When
April 25, 6:10 PM EST to 6:30 PM EST
Where
Crisp County, 1.36 mi SW of Coney to 1.86 mi E of Lamb Town
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.935, -83.896

The Crisp County Emergency Manager reported numerous trees and power lines blown down across the county. At least one tree was on a house.

Thunderstorm Wind, Laurens

When
April 25, 6:22 PM EST to 6:30 PM EST
Where
Laurens County, 2.15 mi SSW of Garretta
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.420, -82.940

The Laurens County Emergency Manager reported numerous trees blown down south of Dublin.

Thunderstorm Wind, Treutlen

When
April 25, 6:50 PM EST to 7:10 PM EST
Where
Treutlen County, 0.58 mi E of Soperton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.380, -82.590

The Treutlen County Sheriff's Office reported numerous trees blown down across the county, some blocking roadways.

Thunderstorm Wind, Telfair

When
April 25, 7:06 PM EST to 7:21 PM EST
Where
Telfair County, 3.03 mi NNE of China Hill to 1.47 mi SSE of Scotland
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
31.868, -83.094

The Telfair County 911 center reported numerous trees blown down across the county with the highest concentration near Workmore.

Thunderstorm Wind, Toombs

When
April 25, 7:30 PM EST to 7:40 PM EST
Where
Toombs County, Lyons
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
32.200, -82.320

The Toombs County 911 center reported numerous trees blown down across the county, including in Lyons.

Thunderstorm Wind, Monroe

When
April 25, 7:50 PM EST to 8:00 PM EST
Where
Monroe County, High Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.170, -84.020

The Monroe County 911 center reported several trees blown down on Boxankle Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574111, 574107, 574132, 574125, 574113, 574103, 574087, 574086, 574124, 574099, 574100, 574122, 574128, 574092, 574089, 574096, 574137, 574134, 574135, 574112.